Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 22, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 14, 2018, 11:01 PM EDT for Henry County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2018, 11:01 PM EDT (03:01 UTC)
- Expired
- May 14, 2018, 11:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Henry County, OH
The radar
The Northern Indiana radar (KIWX), 135 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
245
WUUS53 KIWX 150301
SVRIWX
OHC069-150345-
/O.NEW.KIWX.SV.W.0022.180515T0301Z-180515T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
1101 PM EDT MON MAY 14 2018
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Eastern Henry County in northwestern Ohio...
* Until 1145 PM EDT
* At 1101 PM EDT, a severe thunderstorm was located near Holgate, or
7 miles south of Napoleon, moving east at 30 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* This severe thunderstorm will be near,
Deshler around 1115 PM EDT.
Mcclure around 1120 PM EDT.
Other locations impacted by this severe thunderstorm include Hamler,
Malinta, Grelton, Texas, New Bavaria, Elery and Florida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
&&
LAT...LON 4118 8417 4134 8423 4135 8421 4145 8388
4122 8388
TIME...MOT...LOC 0301Z 253DEG 25KT 4130 8410
HAIL...1.50IN
WIND...<50MPH
$$
JBALL2 follow-up statements
355 WWUS53 KIWX 150323 SVSIWX Severe Weather Statement National Weather Service Northern Indiana 1123 PM EDT MON MAY 14 2018 OHC069-150345- /O.CON.KIWX.SV.W.0022.000000T0000Z-180515T0345Z/ Henry OH- 1123 PM EDT MON MAY 14 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR SOUTHEASTERN HENRY COUNTY... At 1123 PM EDT, a severe thunderstorm was located over Mcclure, or 12 miles east of Napoleon, moving east at 30 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. this severe thunderstorm will remain over mainly rural areas of southeastern Henry County, including the following locations: Grelton, Malinta and Hamler. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm is producing large hail. SEEK SHELTER NOW inside a sturdy structure and stay away from windows. && LAT...LON 4121 8403 4135 8405 4140 8388 4122 8388 TIME...MOT...LOC 0323Z 253DEG 25KT 4135 8390 HAIL...1.00IN WIND...<50MPH $$ JBALL
684
WWUS53 KIWX 150338
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
1138 PM EDT MON MAY 14 2018
OHC069-150348-
/O.EXP.KIWX.SV.W.0022.000000T0000Z-180515T0345Z/
Henry OH-
1138 PM EDT MON MAY 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY COUNTY WILL
EXPIRE AT 1145 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 4121 8403 4135 8405 4140 8388 4122 8388
TIME...MOT...LOC 0338Z 253DEG 25KT 4137 8381
$$
JBALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 7:43 PM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, May 14, 7:43 PM EDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 743 PM EDT Mon May 14 2018 .SYNOPSIS... Issued at 302 PM EDT Mon May 14 2018 Chances for showers and thunderstorms return tonight into Tuesday as a front remains stalled out across the region. Locally heavy rainfall and isolated strong to severe thunderstorms will be possible with damaging winds and hail the main threats. Highs on Tuesday are forecast to range between the middle 70s and lower 80s, though cooler near Lake Michigan. A drier pattern for a majority of the area will likely set up across the region for the remainder of the week. && .SHORT TERM...(This Evening through Tuesday) Issued at 302 PM EDT Mon May 14 2018 Showers and thunderstorms have another chance to form this evening/tonight as an unstable airmass pairs with shear. Storms are expected to be able to feed off of high mid level lapse rates and a thick hail growth zone to allow for hail. In addition, DCAPE between 800 and 1000 J/kg will allow for the possibility of strong winds. Short range models indicate convective initiation occurs over northeast Illinois as a warm/moist airmass moves in. Storms will then be able to move into the forecast area between 8 and 9 pm as a low level jet becomes invigorated. As the storms go on tonight, locally heavy rain will be possible as our atmospheric column has PWATs around 1.5", which is in the upper echelon of climo for this time of year and is also helped along by good large scale lift. One area that will need to be watched will be if rainfall can move back into the northwest, which received around 2" of rain this morning. Storms will trend toward dissipation as we head towards Tuesday morning. Tomorrow, the front will sag south, but a few showers and storms are still possible especially south of US-30 with some instability. Areas north of US-30 have the potential to be just cloudy during the afternoon as drier air begins to seep south. Highs will be in the 70s with 850Ts between 10 and 15C. && .LONG TERM...(Tuesday Night through Monday) Issued at 302 PM EDT Mon May 14 2018 An up and down pattern is in store for the long range. With the front continuing to slowly drop south Tuesday night and Wednesday morning, drier air comes in allowing for more clouds north than south and possibly some sunshine on Wednesday and Thursday. 850Ts between 13 and 15C allowing for upper 70s to low 80s for highs. Dew points will drop into the upper 50s for a slightly less humid day as well. Friday, the front rises back north for a low chance for more showers and possibly a thunderstorm especially south of rt-24 as well as a rise of dew points back into the 60s as high pressure slides by to the southwest. Friday's high pressure moves through and ridging comes in allowing for dry weather for the bulk of Saturday. However, a trough coming in from the north for the evening/overnight allows for a chance for showers and thunderstorms. GEFS has advertised that 850Ts coming in are expected to be above normal allowing for low 80s to reach into SW areas Saturday. High pressure and ridging follows for early next week. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 734 PM EDT Mon May 14 2018 Once again difficult convective forecast and lean to near term/mesoanalysis over egregious blended high pop forecast. Northeast Illinois convection increasingly elevated and likely bypass KSBN airfield west through north this evening. Later development likely associated with mesoscale convective vorticity center over west central Illinois moving eastward into better thermodynamic environment for surface based convection. Timed tempo TSRA 04-08 UTC/08-12 UTC at KSBN/KFWA respectively with updates as needed per convective trends. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Murphy SHORT TERM...Roller LONG TERM...Roller AVIATION...Murphy Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 14, 3:29 PM EDT, 7 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 329 PM EDT Mon May 14 2018 INZ007-009-018-MIZ077>081-OHZ001-002-004-005-015-016-151930- Steuben-De Kalb-Allen IN-Berrien-Cass MI-St. Joseph MI-Branch- Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- 329 PM EDT Mon May 14 2018 This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...This afternoon and Tonight Thunderstorms are likely tonight with hail, damaging winds and locally heavy rain possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not likely this evening. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ003>006-008-014-016-017-151930- La Porte-St. Joseph IN-Elkhart-Lagrange-Noble-Marshall-Kosciusko- Whitley- 329 PM EDT Mon May 14 2018 /229 PM CDT Mon May 14 2018/ This hazardous weather outlook is for portions of northern Indiana. .DAY ONE...This afternoon and Tonight Thunderstorms are likely tonight with a risk for large hail, damaging winds and heavy rain possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ012-013-015-020-022>024-151930- Starke-Pulaski-Fulton IN-White-Cass IN-Miami-Wabash- 329 PM EDT Mon May 14 2018 /229 PM CDT Mon May 14 2018/ This hazardous weather outlook is for portions of northern Indiana. .DAY ONE...This afternoon and Tonight Thunderstorms are likely tonight with a risk for large hail, damaging winds and heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ025>027-032>034-OHZ024-025-151930- Huntington-Wells-Adams-Grant-Blackford-Jay-Van Wert-Allen OH- 329 PM EDT Mon May 14 2018 This hazardous weather outlook is for portions of northern Indiana and northwest Ohio. .DAY ONE...This afternoon and Tonight Thunderstorms with a risk for large hail, damaging winds and heavy rain are likely this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-151930- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 329 PM EDT Mon May 14 2018 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and Tonight Thunderstorms are likely tonight with a risk for small hail and gusty winds as well as locally heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Local storm report, May 14, 10:53 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1053 PM EDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM TSTM WND GST GOSHEN MUNICIPAL AIRPOR 41.53N 85.79W
05/14/2018 M39 MPH ELKHART IN ASOS
ASOS STATION GSH, GOSHEN MUNICIPAL AIRPORT.
&&
MCDLocal storm report, May 14, 10:54 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1054 PM EDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL AVILLA 41.37N 85.24W
05/14/2018 M1.00 INCH NOBLE IN TRAINED SPOTTER
&&
MCDSpecial weather statement, May 14, 10:56 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1056 PM EDT MON MAY 14 2018
OHZ005-150330-
Henry-
1056 PM EDT MON MAY 14 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENRY COUNTY...
At 1055 PM EDT, a strong thunderstorm was located near Holgate, or
near Napoleon, moving east at 40 mph.
Wind gusts to 30 mph and dime size hail are possible with this storm.
Locations impacted include...
Deshler, Holgate, Mcclure, Hamler, Malinta, Florida, New Bavaria,
Grelton, Elery and Standley.
LAT...LON 4118 8421 4128 8423 4134 8423 4144 8388
4122 8388
TIME...MOT...LOC 0255Z 255DEG 33KT 4130 8414
PBMLocal storm report, May 14, 10:57 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1057 PM EDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM HAIL GARRETT 41.35N 85.13W
05/14/2018 E1.75 INCH DE KALB IN TRAINED SPOTTER
&&
MCDLocal storm report, May 14, 10:58 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1058 PM EDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM HAIL 1 W GARRETT 41.35N 85.14W
05/14/2018 E1.00 INCH DE KALB IN TRAINED SPOTTER
&&
MCDLocal storm report, May 14, 11:00 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1100 PM EDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND GST GARRETT 41.35N 85.14W
05/14/2018 E60 MPH DE KALB IN TRAINED SPOTTER
ESTIMATED 60 MPH WIND GUST WITH OUTFLOW FROM
THE STORM. NO DAMAGE VISIBLE AT THIS TIME.
&&
MCDThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 10:43 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Williams | 47 min |
| May 14, 10:56 PM EDT | Special Weather Statement | IWX | Henry | 34 min |
| May 14, 11:00 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Williams | 45 min |
| May 14, 11:44 PM EDT | Special Weather Statement | IWX | Fulton | 46 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.